Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 316, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2011, 8:00 PM MDT for Grant County, Hooker County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 8:00 PM MDT (02:00 UTC)
- Expired
- Aug 21, 2011, 8:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS53 KLBF 220200 SVRLBF NEC075-091-220245- /O.NEW.KLBF.SV.W.0316.110822T0200Z-110822T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM MDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 845 PM MDT * AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF CARR LAKE...OR 23 MILES SOUTHWEST OF MULLEN...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST CODY LAKE AROUND 845 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4174 10117 4175 10149 4190 10161 4202 10137 TIME...MOT...LOC 0200Z 326DEG 8KT 4189 10144 WIND...HAIL 60MPH 1.00IN $$ CDC
2 follow-up statements
619 WWUS53 KLBF 220220 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM MDT SUN AUG 21 2011 NEC075-091-220245- /O.CON.KLBF.SV.W.0316.000000T0000Z-110822T0245Z/ GRANT NE-HOOKER NE- 820 PM MDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL 845 PM MDT... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CARR LAKE...OR 21 MILES SOUTHWEST OF MULLEN...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST CODY LAKE AROUND 845 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4185 10157 4195 10133 4174 10117 4175 10149 TIME...MOT...LOC 0220Z 306DEG 9KT 4186 10137 WIND...HAIL 60MPH 1.00IN $$ CDC
099 WWUS53 KLBF 220243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 843 PM MDT SUN AUG 21 2011 NEC075-091-220253- /O.EXP.KLBF.SV.W.0316.000000T0000Z-110822T0245Z/ GRANT NE-HOOKER NE- 843 PM MDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES WILL EXPIRE AT 845 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4185 10157 4195 10133 4174 10117 4175 10149 TIME...MOT...LOC 0243Z 306DEG 9KT 4183 10131 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:07 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 21, 2:07 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT SUN AUG 21 2011 .SYNOPSIS... H5 ANALYSIS THIS MORNING...REMAINS LARGELY UNCHANGED FROM YESTERDAYS. ELONGATED HIGH PRESSURE EXTENDED FROM THE FOUR CORNERS...EAST TO THE NRN CARIBBEAN. A TROUGH EXTENDED FROM HUDSON BAY SWD INTO THE GREAT LAKES AND A JET STREAK WAS NOTED FROM SERN SASKATCHEWAN TO SRN MICHIGAN. AT THE SURFACE...THUNDERSTORMS WHICH IMPACTED PORTIONS OF NORTH CENTRAL NEBRASKA EARLIER THIS MORNING HAVE DISSIPATED OVER ERN NEBRASKA OVER THE PAST HOUR. TEMPERATURES AS OF 2 PM WERE IN THE 70S EAST OF A LINE FROM NORTH PLATTE TO VALENTINE WHERE STRATUS HAS FINALLY BURNED OFF. WEST OF THIS LINE...TEMPS WERE IN THE LOWER 90S AT OGALLALA AND IMPERIAL. .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES ARE PRECIPITATION CHANCES TONIGHT AND TOMORROW...AS WELL AS TEMPERATURES MONDAY...TUESDAY AND WEDNESDAY. A SHORTWAVE WILL LIFT FROM COLORADO AND WYOMING...LEADING TO WIDELY SCATTERED THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG THE DRYLINE WHICH IS EXPECTED TO BE ORIENTED ALONG HIGHWAY 61. THE OVERALL THREAT FOR SEVERE STORMS WILL BE LOW THIS EVENING...BUT CANNOT BE RULED OUT GIVEN THE DRYLINE TO THE WEST...DECENT BULK SHEAR AND CAPES APPG 3000 J/KG. GIVEN THE EXPECTED ELEVATED NATURE OF STORMS...GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE THREATS. AFTER SUNSET...THE SEVERE THREAT WILL DIMINISH...BUT A LOW LEVEL JET AND DECENT MID LEVEL WAA WILL ALLOW FOR STORMS TO CONTINUE OVERNIGHT IN THE CENTRAL AND EASTERN ZONES. HAVE CARRIED POPS OVERNIGHT INTO CENTRAL AND EASTERN AREAS TO ACCOUNT FOR THIS. FINALLY...THE THREAT FOR FOG CONTINUES TONIGHT...PARTICULARLY IN THE PLATTE RIVER VALLEY. LOW LEVEL WINDS WILL BACK TO THE EAST SOUTHEAST OVERNIGHT. WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE AND SURFACE WINDS FROM THE ESE...VALLEY FOG LOOKS PROBABLE OVERNIGHT. WINDS WILL BE MORE SOUTHERLY OUTSIDE OF THE VALLEY...SO THE THREAT FOR FOG WILL BE DIMINISHED. FOR MONDAY AND MONDAY NIGHT...HIGH PRESSURE DRIFTS EAST WITH SRLY FLOW AND HOT TEMPERATURES FLOWING NORTH INTO THE CWA. HIGHS MONDAY WILL RANGE FROM THE UPPER 90S IN THE WEST WITH DRIER AIR IN PLACE...TO THE UPPER 80S IN THE EAST DUE TO ADDTL MOISTURE IN THE BOUNDARY LAYER AND RESIDUAL CLOUDINESS FROM OVERNIGHT THUNDERSTORMS. ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL AND EAST MONDAY AS A DISTURBANCE APPROACHES EASTERN SOUTH DAKOTA AND NORTHEASTERN NEBRASKA. INSTABILITY AND CONVECTIVE POTENTIAL WILL BE THE HIGHEST IN THE NORTHEAST...WHERE LI'S WILL APPROACH -8 AND SB CAPES WILL APPROACH 3500 J/KG MONDAY AFTERNOON. WITH THIS IN MIND...DECIDED TO PAINT THE HIGHEST POPS IN THE NERN ZONES. TUESDAY AND WEDNESDAY...HOTTEST TEMPS OF THE PERIOD WILL ARRIVE ON TUESDAY. H85 TEMPS OF 30C WILL PUSH EAST TO A BROKEN BOW TO SPRINGVIEW LINE TUESDAY AFTERNOON. LIGHT WESTERLIES WEST OF THIS LINE AND DRIER AIR WILL ALLOW TEMPS TO APPROACH THE CENTURY MARK ALONG AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. A WEAK COOL FRONT WILL DROP INTO THE REGION TUESDAY NIGHT. BASED ON H85 TEMPS WEDS AFTN...HIGHS WEDNESDAY WILL BE AROUND 10 DEG COOLER THAN TUESDAY'S HIGHS. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...DAYS 4 TO 7...RIDGING ALOFT OFF TO THE WEST WILL BEGIN TO BECOME SUPPRESSED BY THE NRN STREAM AS EARLY AS THURSDAY NIGHT WITH A DISTURBANCE LIFTING ACROSS THE WRN DAKOTAS. SOME OF THIS UPPER LEVEL FORCING MAY CREEP INTO OUR NRN CWA THURSDAY NIGHT. IN LIGHT OF THIS...WILL CONTINUE A DRY FORECAST AS A SURFACE FOCUS CONTINUES TO BE LACKING. A STRONGER...LONG WAVE TROUGH WILL TRAVERSE SRN CANADA SATURDAY...FORCING A COLD FRONT THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. DECIDED TO INTRODUCE POPS SATURDAY NIGHT AND SUNDAY AS THIS FEATURE IS EXPECTED TO STALL JUST OFF TO THE SOUTH OF THE FORECAST AREA. AS FOR TEMPERATURES...SOME LIMITED RELIEF SHOULD ARRIVE NEXT WEEKEND IN ASSOCIATION WITH THE BEFORE MENTIONED FRONT. TAILORED HIGHS ON SATURDAY AND SUNDAY MORE TOWARD THE MEN GUIDANCE AS THE MEX NUMBERS WERE THE HIGHEST TEMPS OF THE ENSEMBLE MEMBERS. THIS RESULTED IN HIGHS IN THE LOWER TO MID 80S NEXT WEEKEND IN CONTRAST TO THE UPPER 80S TO AROUND 90 EXPECTED THURSDAY AND FRIDAY. && AVIATION... VFR CONDITIONS THIS AFTERNOON WITH A STRAY THUNDERSTORMS POSSIBLE. ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP TONIGHT. LIMITED COVERED AND LOW CONFIDENCE OF LOCATION...THUS ONLY INCLUDING CIGS WITH CB IN THE 18Z TAF FORECAST. WARM FRONT WILL LIFT ACROSS THE AREA OVERNIGHT AND AS A RESULT MODELS LIMIT THE COVERAGE OF LOW FOG/STRATUS. MOS GUIDANCE CONTINUE TO HIT THE RIVER VALLEY AND KLBF HARD WITH IFR CONDITIONS AND FORECAST WILL FOLLOW. FURTHER NORTH...HAVE GONE MORE CONSERVATIVE WITH ONLY MVFR CONDITIONS. ANY STRATUS/FOG THAT DEVELOPS SHOULD SLOWLY LIFT TO VFR DURING THE MORNING HOURS. A CONCERN TO THE LOW CIGS/VSBY FORECAST WILL BE CONVECTION. ANY THUNDERSTORMS THAT MOVE OVER THE AREA WILL SEE SOME MIXING OF THE BOUNDARY LAYER AND MAY REDUCE THE COVERAGE OF LOW CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...MASEK SYNOPSIS...SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Aug 21, 2:35 PM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN AUG 21 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT SUN AUG 21 2011 /235 PM MDT SUN AUG 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS MAY PRODUCE HAIL OR STRONG WINDS. PATCHY FOG IS POSSIBLE LATE TONIGHT...MAINLY IN THE NORTH PLATTE RIVER VALLEY...LOCALLY REDUCING VISIBILITIES TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Aug 21, 6:48 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 648 PM MDT SUN AUG 21 2011 NEZ023-024-094-220115- GRANT NE-HOOKER NE-WESTERN CHERRY NE- 648 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CHERRY... NORTHWESTERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 715 PM MDT... AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITMAN...OR 28 MILES WEST OF MULLEN... MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RAINFALL RATES NEAR 2 INCHES PER HOUR ARE LIKELY IN SOME AREAS. THIS STORM WILL BE NEAR... WHITMAN AROUND 715 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 21, 7:01 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM MDT SUN AUG 21 2011 NEZ023-024-094-220130- GRANT NE-HOOKER NE-WESTERN CHERRY NE- 701 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 730 PM MDT... AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITMAN...OR 26 MILES WEST OF MULLEN... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS. THIS STORM WILL BE NEAR... WHITMAN AROUND 710 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 21, 7:15 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM MDT SUN AUG 21 2011 NEZ023-024-220145- GRANT NE-HOOKER NE- 715 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOOKER AND EASTERN GRANT COUNTIES UNTIL 745 PM MDT... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITMAN...OR 26 MILES WEST OF MULLEN... MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS. THIS STORM WILL BE NEAR... CARR LAKE AROUND 745 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 21, 7:30 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM MDT SUN AUG 21 2011 NEZ023-024-220200- GRANT NE-HOOKER NE- 730 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HOOKER AND EASTERN GRANT COUNTIES UNTIL 800 PM MDT... AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HYANNIS TO 6 MILES WEST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...AND MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS. THESE STORMS WILL BE NEAR... HIGHWAY 61 MILE MARKER 150 AROUND 735 PM MDT. HIGHWAY 97 CROSSING THE DISMAL RIVER AROUND 745 PM MDT. HIGHWAY 97 MILE MARKER 50 AROUND 755 PM MDT. PRATT LAKE...SPRING VALLEY LAKE AND EAST CODY LAKE AROUND 800 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 21, 7:45 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 845 PM CDT SUN AUG 21 2011 NEZ023-024-035-036-220215- ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE- 745 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...NORTHERN MCPHERSON...SOUTHERN HOOKER AND EASTERN GRANT COUNTIES UNTIL 815 PM MDT/915 PM CDT/... AT 740 PM MDT/840 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRATT LAKE TO 8 MILES SOUTH OF HIGHWAY 97 CROSSING THE DISMAL RIVER...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS. THESE STORMS WILL BE NEAR... HIGHWAY 97 MILE MARKER 40 AROUND 855 PM CDT. GREEN LAKE AND EAST CODY LAKE AROUND 800 PM MDT. SAND BEACH LAKE AROUND 915 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 21, 7:52 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 852 PM CDT SUN AUG 21 2011 NEZ022-023-220230- GARDEN NE-GRANT NE- 752 PM MDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN GARDEN COUNTIES UNTIL 830 PM MDT... AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF BRITTON LAKE TO TRALNOR LAKE...AND MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... JERRY LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 48 min |
| Aug 21, 9:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Aug 21, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 45 min |
| Aug 21, 10:52 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Aug 21, 11:27 PM MDT | Flash Flood Warning | LBF | Cherry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.